MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 CURVED INSERTER THD SHAFT; INSTRUMENT, HIP

ZIMMER BIOMET, INC. G7 CURVED INSERTER THD SHAFT; INSTRUMENT, HIP
Model Number N/A
Medical Device Problem Codes Separation Failure (2547); Damaged Thread (4075)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a hip surgery after cup trial use, the inserter threaded shaft got stuck in the curved inserter.The inserter threaded shaft was deformed after cup trial use and could not be attached to implant.Therefore, the cup trial could not be removed from the curved inserter.The surgeon tried to remove it with a screwdriver, but it was too hard to remove.Surgery was completed using a straight inserter.It was reported that there were no issues found with the cup trial or curved inserter.The issue was with the inserter threaded shaft, which was removed after the surgery, and found to be deformed.There was no adverse impact to the patient and no medical interventions.There was a 05-minute delay for instrument replacement.There were no contributing conditions related to the event.Surgical technique for the product was utilized.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: cat# unknown lot# unknown / unknown g7 curved acet shell inserter cat# unknown lot# unknown / unknown cup trial g2: foreign: country: japan customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned threaded shaft/provided pictures identified damage to the lip of the hex feature along with scuffing to the inside of the hex.There was damage visible to the threads and scuffing to the flat of the threaded area.The length, head diameter, and shaft diameter were checked and found to meet product specifications.Review of the device history records for the threaded shaft identified no deviations or anomalies during manufacturing.Insufficient information was provided; therefore, the compatibility check could not be performed as the part and lot identification were not provided for the shell inserter.Medical records were not provided.A definitive root cause cannot be determined.Based on the product review, the complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
G7 CURVED INSERTER THD SHAFT
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20672684
Report Number0001825034-2024-02673
Device Sequence Number15578939
Product Code PBI
UDI-Device Identifier00887868462528
UDI-Public(01)00887868462528(11)240327(10)094447
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number110003454
Device Lot Number094447
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer02/25/2025
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown